MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number 8579
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 12/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported that there was a tooth loss (no specific tooth was mentioned).No additional information is available at this time.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "general risks to patients- a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost." no conclusive evidence has been provided that supports or opposes whether the vivera retainers caused or contributed to the required tooth extractions (permanent impairment), therefore, this event it is being filed as an mdr.There is no conclusive evidence to confirm the date of the required tooth extraction, and the date (b3) is based on the timelines reported to align and compared to the patient information.
 
Additional Manufacturer Narrative
Correction under brand name and model number, no impact on traceability.

Brand Name
VIVERA RETAINER
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key21113327
Report Number2953749-2024-03718
Device Sequence Number8719499
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0118344900(13)220512(91)10986125XXR
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8579
Device Catalogue Number8579
Device Lot Number118344900
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age52 YR
Patient SexFemale